Q. Why am I having severe ear pain, three days after cold and cough?

Answered by Dr. Priyanka Aggarwal and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Ear Pain or Cold? We have medical experts to help you right away. Ask a Doctor Now »
Image: Why am I having severe ear pain, three days after cold and cough?

Hi doctor,

I am a 21 year old male, and I have pain in the ear from today afternoon. I do not have any liquid discharge from the ear, but the pain is increasing with passing time. At night, the pain is very intense.I can hear all voices clearly, but my ear is paining a lot. I do not understand the reason for the pain, as I have never experienced such a pain in my life.

What is the reason behind this tremendous pain? Is it an emergency? Please answer as soon as possible. I have already taken steam inhalation for this, but I did not get any relief.


Related Questions:
Why the ear pain increased after using prescribed ear drops?
I have ear pain after removing ear wax. Is it serious?
I have cold with chest pain and fatigue. Can it be due to pneumonia?
 

Dr. Priyanka Aggarwal
MS ENT
Audiology, Otolaryngology (E.N.T

Hi,

Welcome to icliniq.com.

Your ear pain is probably due to a middle ear infection with Eustachian tube blockage. Did you suffer from any nasal congestion or throat infection in the recent past?

I suggest taking Paracetamol for pain and follow-up with the required information, so that I can suggest accordingly.

Revert with more information to an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

 

Thank you doctor,

Yes, three days back, I suffered from severe cough and cold. The doctor said that I have an upper respiratory tract infection.

 

Dr. Priyanka Aggarwal
MS ENT
Audiology, Otolaryngology (E.N.T

Hi,

Welcome back to icliniq.com.

I suggest you try taking the following:

  1. A combination of Levocetirizine and Pseudoephedrine, three times a day.
  2. Xylometazoline nasal drops, three times a day.
  3. Take steam inhalation and chew gum, as it will also help decongest the tube.
  4. Paracetamol for pain.

Try taking all the medicines for a week. Consult a specialist doctor, discuss with him or her and start taking the medicines after their consent.

Wishing you a speedy recovery. Thanks and regards.

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My cough lasted only for a week and the doctor says it is tuberculosis.Please help.
Query: Hello doctor, There is parenchymal infiltrate on the right upper lobe of my lung. My doctor said that I have a ptb3, which looks like a serious stage of tuberculosis. I was shocked because I never had a cough since September. Before the month of September, my cough lasted only for a week and then su...  Read Full »
Dr. Indu Bhushan Kumar
Radiodiagnosis Physician

Answer: Hi, Welcome to icliniq.com.  Only parenchymal infiltration in the right upper lobe does not confirm tuberculosis. It needs clinical correlation and further investigations. You need an apicolordotic view of chest x-ray. It gives an excellent view of apical region of lungs. Because, in the normal che...  Read Full »
 
How to recover from cold and fever?
Query: Hi doctor, I have a fever and cold for the past three days. I am taking Calpol and Combiflam. How can I get cured?  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. You have a viral or allergic upper respiratory tract infection. Calpol and Combiflam (Ibuprofen with Paracetamol) both should not be used at a time. Use only one drug among these two as they are anti-inflammatory and analgesic. You can also take Vitamin C 500 mg twice a...  Read Full »
 
I used cocaine and now I have cough and phlegm with itchiness in throat. Why?
Query: Hi doctor,I used cocaine for six months but for four months, I have coughs and phlegm especially in the morning. I never had throat pain. It just feels itchy. I saw a doctor who gave me allergy spray with Cortizon but I took it for just one month. I keep drinking alcohol and cold drinks which makes ...  Read Full »
Dr. Syed Tehmid
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. The picture (attachment removed to protect patient identity) that you have attached shows slightly enlarged tonsils with granular pharyngitis. There is nothing to worry. Your symptoms are due to chronic irritation of your throat which could be due to rhinosinusitis o...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »